MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM COLLARED HA COATED STD STEM SIZE 7

MEDACTA INTERNATIONAL SA AMISTEM H COLLARED FEMORAL STEMS; AMISTEM COLLARED HA COATED STD STEM SIZE 7
Model Number 01.18.237
Medical Device Problem Codes Failure to Osseointegrate (1863); Migration (4003)
Health Effect - Clinical Codes Inadequate Osseointegration (2646); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 15 july 2025.Lot 154538: (b)(4) items manufactured and released on 27-jan-2016.Expiration date: 2021-01-13.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported events during the period of review.Clinical evaluation perfomed by medacta medical affairs manager: a revision surgery was performed 8.5 years after the primary implantation of a tha, due to stem subsidence.The available radiographic images show radiolucent lines along the entire stem, suggestive of loosening.This loosening may have caused the observed subsidence, particularly in the context of likely reduced bone quality.Additionally, cortical thickening at the distal portion of the stem and bone rarefaction at the greater trochanter are evident.Aseptic loosening is a well-documented complication in the literature, often characterized by a multifactorial or unclear etiology.Even in this case, determining the precise cause of implant failure remains challenging based on the available information.Based on the information available no definitive root cause can be established, while it is likely that the loosening contributed to the reported issue.Aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event.No previous case has been addressed to a device design or manufacturing related root cause.
 
Event or Problem Description
At about 8 years 7 months after the primary, the patient came in reporting pain due to a subsided stem and the cause is unknown.The surgeon revised the stem and head with competitor components and revised the medacta liner with a medacta liner.The surgery was completed successfully.

Brand Name
AMISTEM H COLLARED FEMORAL STEMS
Common Device Name
AMISTEM COLLARED HA COATED STD STEM SIZE 7
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key22643029
Report Number3005180920-2025-00708
Device Sequence Number12919679
Product Code LZO
UDI-Device Identifier07630030804625
UDI-Public07630030804625
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K121011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/13/2021
Device Model Number01.18.237
Device Lot Number154538
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2025
Initial Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/27/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale
Patient RaceWhite